Drought, Caddo
- When
- February 1, 12:00 AM CST to February 14, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
S. Drought Monitor.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions continued into February across much of North Louisiana (with the exception of Sabine Parish), although widespread 1-3 inches of rain fell across this area during the first week of the month which resulted in a one category improvement to moderate drought by the February 15th issuance of the U.S. Drought Monitor. A dry period developed and persisted during the second and third weeks of February, which maintained the drought conditions in place, given the continued agricultural and hydrological impacts. However, a prolonged period of heavy rainfall was observed across all of North Louisiana from February 21st to the 28th, with widespread rainfall amounts of 5-8+ inches recorded. This resulted in significant improvements to soil moisture as well as numerous reports of flash flooding across the area through the period. Excessive runoff resulted in flooding across numerous waterways across North Louisiana, including the Red River and Ouachita River basins. For the month of February, Shreveport observed its wettest February on record, with 9.21 inches having fallen. Monroe observed its second wettest February on record with 10.90 inches, falling just shy of the record with 11.04 inches in 1956. Thus, the moderate drought and abnormally dry conditions were removed by the end of the month from the U.S. Drought Monitor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 31, 10:50 PM CST, 1 hour 10 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1050 PM CST Wed Jan 31 2018 .AVIATION... South winds around 10 kts as pressure gradient invok approaching cold front remain in place. VFR skc conditions until after 01/06z with only patchy cirrus aloft. Mvfr decks currently developing near I-10 will spread nwd after that time with ocnl ifr at mainly klfk and kmlu. After 01/15z scattered decks with ocnl high mvfr to low ifr cigs until late aftn cold front results in quick wshft from nw-n. -SHRA may occur near frontal boundary, especially at kmlu and keld by late aftn, until around 02/03z. Cigs slowly lift to low vfr as ne winds increase under sharp low lvl inversion to 15 to 20 kts. Some cigs may scatter before 02/06z, especially at keld./07/. && .PREV DISCUSSION... /issued 942 PM CST Wed Jan 31 2018/ UPDATE... Minor changes made to the ongoing forecast. Adjusted the sky cover to show high level cloudiness across portions of deep east TX and central LA. As expected, temperatures are slow to decline with a mild night in store /40s and 50s/. However, temperatures have cooled off a bit more than anticipated across portions of southwest AR and have lowered temps there by a few degrees for the minT. Otherwise, cold frontal boundary still expected to impinge the Four-State Region tomorrow aftn/evening, resulting in chances for isolated to scattered rain showers. PREV DISCUSSION... /issued 454 PM CST Wed Jan 31 2018/ DISCUSSION... Another warm day was observed today with sunny skies and strong Southerly surface wind around the back side of the surface high pressure system that brought recent cool temperatures and around the front side of a surface low pressure system over the Southern Plains and Pan Handles of Texas and Oklahoma. The tight pressure gradient with the surface low and high produce strong and gusty winds of 15-25 MPH with higher gusts to 30-35 MPH. The increasing South low level flow overnight and increasing moisture will provide some patchy fog late over the Southern zones South of Interstate 20 across lower Northwest and North Central Louisiana and Deep East Texas. The surface low pressure system will be nudged to the Southeast overnight as a series of upper disturbances rounding the base of a broad longwave trough of low pressure covering much of the nation. The moisture will combine with the East extention of a front across Arkansas and provide a slight chance of rain late and movement of the rain South by mid day to include Southeast Oklahoma and parts of Northeast Texas then across East Texas and into North Louisiana in the afternoon as the front pushes into Central Louisiana and Deep East Texas. Rains will taper off in wake of the surface boundary during the overnight hours. Surface high pressure will build into the Four State Region returning near normal temperatures and dry conditions through the rest of the work week. Once this high shifts off to the East of the area, moisture will be returning over the lower surface cool temperatures and return rain chances from South to North during the day Saturday. By Saturday night the chance for rain become likely as another surface low over North Texas and the advancing surface high to the East draws gulf moisture across the region with a series of upper disturbances associated with our next long wave trough of low pressure amplifies across the plains and into South Texas. The associated surface front will extend along and near Interstate 20 by early Sunday Morning. Rain chances start to taper off during the afternoon and end by early evening. Have removed mention of rain overnight Sunday therefore any mention of wintry precipitation has also been removed which also matches surrounding Weather Service offices forecast. In the progressive weather pattern associated with a longwave trough of low pressure across the central sections of the country, our next rain chance returns for Tuesday into Wednesday and ends by Wednesday night with the approach of our next cold front and return to dry conditions with building high pressure on the surface in wake of the cold front. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 51 69 39 52 / 10 20 10 0 MLU 50 68 36 48 / 10 40 30 0 DEQ 43 62 33 48 / 20 20 0 0 TXK 50 63 34 48 / 10 20 10 0 ELD 49 64 34 48 / 20 40 10 0 TYR 52 68 40 53 / 10 10 10 0 GGG 52 69 39 53 / 10 10 10 0 LFK 53 73 47 54 / 10 10 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Shreveport LA 629 PM CST Wed Jan 31 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-020030- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 629 PM CST Wed Jan 31 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A cold front will be entering Southeast Oklahoma and Southwest Arkansas early Thursday reaching the Interstate 20 corridor by early afternoon and into the central sections of Louisiana and Lower Toledo Bend county of Deep East Texas. Isolated to scattered showers will occur along and ahead of the boundary and quickly come to an end Thursday night. Showers return for Saturday with moisture returning over the colder surface air. The next cold front arrives Saturday night near midnight for Southwest and South Central Arkansas and Northeast Texas reaching the Interstate 20 corridor of Louisiana and East Texas near daybreak Sunday. Overnight temperatures Sunday night will dip into the upper 20s to middle to upper 30s. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed.
The national radar mosaic for the moment the first event began.
16 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2018Every state in 2018This day in weather historyWarnings in Louisiana, February 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 736623, 736624, 736625, 736626, 736627, 736628, 736629, 736630, 736631, 736632, 736633, 736634, 736635, 736636, 736637, 736638.